Alert archive / Kentucky / High Wind Warnings in 2008
High Wind Warning 1, NWS Jackson, KY
NWS Jackson, KY issued this high wind warning at Jan 8, 2008, 11:25 PM EST for 33 counties in Kentucky. It was in force for 5 hr. 25 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 8, 2008, 11:25 PM EST (04:25 UTC)
- Expired
- Jan 9, 2008, 3:55 AM EST
- In force
- 5 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 8, 11:30 PM EST | NON-TSTM WND DMG | Mount Vernon, KY | 2 TREES DOWN ON ROUTE 1912. |
| Jan 9, 12:00 AM EST | NON-TSTM WND DMG | Mount Sterling, KY | 2 TREES DOWN ON QUISENBERRY ROAD AND CAMARGO LEVEE ROAD. |
| Jan 9, 12:15 AM EST | NON-TSTM WND DMG | Whitley City, KY | TREES DOWN COUNTY WIDE. |
| Jan 9, 12:20 AM EST | NON-TSTM WND DMG | Booneville, KY | SEVERAL TREES DOWN ON 11 SOUTH AND 30 EAST. |
| Jan 9, 12:30 AM EST | NON-TSTM WND DMG | 4 S Salt Lick, KY | POWER LINE DOWN ON HIGHWAY 211 JUST INSIDE THE BATH AND MENIFEE COUNTY LINE. |
| Jan 9, 12:30 AM EST | NON-TSTM WND DMG | 8 Se Hazard, KY | 2 TREES DOWN NEAR THE LEFT FORK OF MACES CREEK. |
| Jan 9, 12:30 AM EST | NON-TSTM WND DMG | Irvine, KY | 2 TREES DOWN ON HIGHWAY 52 AND HIGHWAY 213. |
| Jan 9, 12:30 AM EST | NON-TSTM WND DMG | Muses Mills, KY | ONE TREE DOWN ON HIGHWAY 1013 NORTH. |
| Jan 9, 12:30 AM EST | NON-TSTM WND DMG | Stanton, KY | TREES DOWN ON ROUTE 1695 AND ROUTE 2001. |
| Jan 9, 12:30 AM EST | NON-TSTM WND DMG | Williamsburg, KY | 2 TREES DOWN ON HIGHWAY 92 AND HIGHWAY 1193. |
| Jan 9, 12:45 AM EST | NON-TSTM WND DMG | Jackson, KY | SEVERAL TREES DOWN THROUGHOUT THE COUNTY. |
| Jan 9, 12:45 AM EST | NON-TSTM WND DMG | Mckee, KY | 1 TREE DOWN ON HIGHWAY 577. |
| Jan 9, 1:00 AM EST | NON-TSTM WND DMG | Barbourville, KY | 2 TREES DOWN ON HIGHWAY 3439 AND A ROAD SIGN BLOWN OVER ON HIGHWAY 25E. |
| Jan 9, 1:00 AM EST | NON-TSTM WND DMG | Frenchburg, KY | 1 TREE DOWN IN FRENCHBURG AND 1 TREE DOWN NEAR SUDITH. |
| Jan 9, 1:00 AM EST | NON-TSTM WND DMG | Owingsville, KY | SEVERAL TREES DOWN THROUGHOUT THE COUNTY. |
| Jan 9, 1:00 AM EST | NON-TSTM WND DMG | Pineville, KY | 1 TREE DOWN ON KY 92. |
| Jan 9, 1:15 AM EST | NON-TSTM WND DMG | Morehead, KY | SEVERAL TREES AND LARGE LIMBS DOWN THROUGHOUT THE COUNTY. |
| Jan 9, 1:30 AM EST | TSTM WND DMG | West Liberty, KY | SEVERAL TREES DOWN THROUGHOUT THE COUNTY. |
| Jan 9, 1:30 AM EST | NON-TSTM WND DMG | Sandy Hook, KY | SEVERAL TREES DOWN ON ROUTE 486. |
| Jan 9, 2:00 AM EST | NON-TSTM WND DMG | Campton, KY | NUMEROUS TREES DOWN COUNTYWIDE. |
| Jan 9, 2:00 AM EST | NON-TSTM WND DMG | Hindman, KY | 1 TREE DOWN ON KY 1088 NEAR LOTTS CREEK. |
| Jan 9, 2:00 AM EST | NON-TSTM WND DMG | Inez, KY | 1 TREE DOWN ON ROUTE 1884. |
| Jan 9, 2:30 AM EST | DENSE FOG | Paintsville, KY | 1 TREE DOWN ON HIGHWAY 1409. |
| Jan 9, 2:30 AM EST | NON-TSTM WND DMG | Paintsville, KY | 1 TREE DOWN ON HIGHWAY 1409. |
| Jan 9, 3:30 AM EST | NON-TSTM WND DMG | Harlan, KY | 1 TREE DOWN ON US 421. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 428 m²/s²
- 0-3 km storm-relative helicity
- 454 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KJKL 090425 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1125 PM EST TUE JAN 8 2008 ...GUSTY WINDS OVERNIGHT... .A STRONG COLD FRONT WILL CROSS THE AREA OVERNIGHT. WINDS WILL INCREASE AS THE FRONT APPROACHES LATE THIS EVENING...WITH GUSTS OF 50 TO 60 MPH POSSIBLE AS IT CROSSES THE REGION THROUGH 4 AM EST. KYZ044-050>052-058>060-068-069-079-080-083-084-104-106-108-111- 114-091200- /O.NEW.KJKL.HW.W.0001.080109T0425Z-080109T0900Z/ /O.EXT.KJKL.WI.Y.0002.000000T0000Z-080109T1200Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-ELLIOTT-MORGAN-WOLFE-LEE- OWSLEY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...SANDY HOOK...WEST LIBERTY...CAMPTON... BEATTYVILLE...BOONEVILLE 1125 PM EST TUE JAN 8 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS UPGRADED THE WIND ADVISORY TO A HIGH WIND WARNING THROUGH 4 AM EST WEDNESDAY. THE WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 AM EST WEDNESDAY. SHOWERS DEVELOPING OUT AHEAD OF AN APPROACHING COLD FRONT WILL TRANSFER HIGHER MOMENTUM WINDS ALOFT DOWN TO THE SURFACE FOR THE NEXT SEVERAL HOURS. AS A RESULT...WIND GUSTS FROM 50 TO 60 MPH WILL BE POSSIBLE WITH ANY SHOWER OR THUNDERSTORM THROUGH 2 AM EST. IN ADDITION...STRONG WIND GUSTS UP TO AND EXCEEDING 50 MPH WILL BE POSSIBLE OUTSIDE OF SHOWERS OR THUNDERSTORMS DUE TO A TIGHTENING PRESSURE GRADIENT ACCOMPANYING THE FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR WIND GUSTS OF 58 MPH OR HIGHER ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. $$ KYZ085>088-107-109-110-112-113-115>120-091200- /O.NEW.KJKL.HW.W.0001.080109T0425Z-080109T0900Z/ /O.EXT.KJKL.WI.Y.0002.080109T0900Z-080109T1200Z/ WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT- PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE... PRESTONSBURG...JACKSON...HINDMAN...HAZARD...MANCHESTER...HYDEN... WHITESBURG...INEZ...PIKEVILLE 1125 PM EST TUE JAN 8 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS UPGRADED THE WIND ADVISORY TO A HIGH WIND WARNING THROUGH 4 AM EST WEDNESDAY. THE WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 AM EST WEDNESDAY. SHOWERS DEVELOPING OUT AHEAD OF AN APPROACHING COLD FRONT WILL TRANSFER HIGHER MOMENTUM WINDS ALOFT DOWN TO THE SURFACE FOR THE NEXT SEVERAL HOURS. AS A RESULT...WIND GUSTS FROM 50 TO 60 MPH WILL BE POSSIBLE WITH ANY SHOWER OR THUNDERSTORM...MAINLY BETWEEN 1 AND 4 AM EST. IN ADDITION...STRONG WIND GUSTS UP TO AND EXCEEDING 50 MPH WILL BE POSSIBLE OUTSIDE OF SHOWERS OR THUNDERSTORMS DUE TO A TIGHTENING PRESSURE GRADIENT ACCOMPANYING THE FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR WIND GUSTS OF 58 MPH OR HIGHER ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION... VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. $$ GREIF
1 follow-up statement
000 WWUS73 KJKL 090855 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 355 AM EST WED JAN 9 2008 ...POTENTIAL FOR GUSTY WINDS TO CONTINUE THROUGH SUNRISE... .GUSTY WINDS CONTINUE TO FLARE UP BEHIND A STRONG COLD FRONT THAT MOVED THROUGH EASTERN KENTUCKY OVERNIGHT. WIND GUSTS OF AROUND 45 MPH WILL BE POSSIBLE THROUGH 7 AM. KYZ044-050>052-058>060-068-069-079-080-083-084-104-106-108-111- 114-091200- /O.CAN.KJKL.HW.W.0001.000000T0000Z-080109T0900Z/ /O.CON.KJKL.WI.Y.0002.000000T0000Z-080109T1200Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-ELLIOTT-MORGAN-WOLFE-LEE- OWSLEY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...SANDY HOOK...WEST LIBERTY...CAMPTON... BEATTYVILLE...BOONEVILLE 355 AM EST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE HIGH WIND WARNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. PRESSURE GRADIENTS BEHIND A COLD FRONT THAT MOVED THROUGH EASTERN KENTUCKY OVERNIGHT CONTINUE TO SUPPORT GUSTY WINDS TO AROUND 45 MPH EARLY THIS MORNING. HOWEVER...WINDS ARE EXPECTED TO GRADUALLY DECREASE IN INTENSITY AS DAWN APPROACHES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KYZ085>088-107-109-110-112-113-115>120-091200- /O.CAN.KJKL.HW.W.0001.000000T0000Z-080109T0900Z/ /O.EXT.KJKL.WI.Y.0002.080109T0813Z-080109T1200Z/ WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT- PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE... PRESTONSBURG...JACKSON...HINDMAN...HAZARD...MANCHESTER...HYDEN... WHITESBURG...INEZ...PIKEVILLE 355 AM EST WED JAN 9 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE HIGH WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST THIS MORNING. PRESSURE GRADIENTS BEHIND A COLD FRONT THAT MOVED THROUGH EASTERN KENTUCKY OVERNIGHT CONTINUE TO SUPPORT GUSTY WINDS TO AROUND 45 MPH EARLY THIS MORNING. HOWEVER...WINDS ARE EXPECTED TO GRADUALLY DECREASE IN INTENSITY AS DAWN APPROACHES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RAY
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this high wind warning went out at Jan 8, 11:25 PM EST, 0 minutes earlier.
Area forecast discussion, Jan 8, 11:25 PM EST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1125 PM EST TUE JAN 8 2008 .SHORT TERM.../THE REST OF TONIGHT/...UPDATED WILL BE ISSUING A HIGH WIND WARNING FOR THE ENTIRE CWA THROUGH 4 AM EST BASED ON REPORTS THAT ARE COMING IN FROM THE AREA BETWEEN THE ACTUAL COLD FRONT AND THE BAND OF PRE FRONTAL SHOWERS PASSING THROUGH THE HEART OF THE EAST KENTUCKY...CURRENTLY. TEXT FORECAST UPDATE AND HIGH WIND WARNING WILL BE ISSUED SHORTLY. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FROM THE EVENING UPDATE FOLLOWS... /THE REST OF TONIGHT/ 01Z SFC ANALYSIS SHOWS A ROBUST AREA OF LOW PRESSURE SWINGING THROUGH MICHIGAN WITH A STRONG COLD FRONT CUTTING ACROSS INDIANA AND WESTERN KENTUCKY. AHEAD OF THIS FRONT...A BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS ARE CROSSING CENTRAL KENTUCKY. THE STRONG STORMS THAT WERE ALONG THIS LINE EARLIER IN THE EVENING HAVE TRANSITIONED FURTHER SOUTH AND ARE NOW PRIMARILY AFFECTING CENTRAL TENNESSEE...BUT THEY ARE ALSO SHOWING CONTINUED STRENGTH ALONG THE KENTUCKY BORDER. ALTHOUGH INSTABILITY IS LIMITED...THIS HIGH SHEAR ENVIRONMENT HAS BEEN FAVORABLE FOR PRODUCING MINI-SUPER CELLS AND LOW TOPPED CONVECTION OCCASIONALLY SETTING UP AS LEWPS. ACCORDINGLY...SPC HAS ISSUED A TORNADO WATCH JUST TO OUR SOUTH FOR THE STRONGER PARTS OF THIS LINE IN CENTRAL TENNESSEE...WHILE ALSO EXPANDING THE SLIGHT RISK AREA FURTHER EAST AND WELL INTO OUR CWA. ACCORDINGLY...THE SEVERE THREAT REMAINS IN PLACE THIS EVENING AND EARLY OVERNIGHT...MAINLY SOUTH OF JACKSON. IN ADDITION TO THE CONVECTIVE THREATS...STRONG GRADIENT WINDS AND WINDS JUST OFF THE SFC WILL CONTINUE OVER EAST KENTUCKY THROUGH MUCH OF THE NIGHT. ANY STRONGER SHOWER OR STORM WILL ALSO BE ABLE TO TAP INTO THE HIGHER WINDS ALOFT AND BRING THEM TO THE SFC. AS A RESULT...A WIND ADVISORY WILL REMAIN IN EFFECT WITH GUSTS UP TO 50 MPH POSSIBLE. STRONGER...DAMAGING WIND GUSTS WILL BE POSSIBLE...AS WELL...FROM ANY SVR THUNDERSTORM OVER THE NEXT SEVERAL HOURS. THE GRIDS HAVE BEEN UPDATED TO FINE TUNE THE POPS AND WX OVERNIGHT AS WELL AS SOME ADJUSTMENTS MADE TO THE NEAR TERM TEMPS AND DEWPOINTS AHEAD OF THE PRE FRONTAL TROUGH AND THE ACTUAL COLD FRONT. UPDATES TO THESE ARE ALREADY OUT WITH UPDATES TO THE TEXT AND TABULAR PRODUCTS TO BE ISSUED SHORTLY. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH WEDNESDAY NIGHT/ THE FRONT CONTINUES MOVING TOWARD THE FORECAST AREA. THE TIMING OF THE FRONT REMAINS THE SAME WITH THE LEADING EDGE OF THE FRONT MOVING INTO THE I 75 CORRIDOR AT 2 AM AND MOVING OUT OF PIKE COUNTY BY 6 AM. ONE OF THE FORECAST TOOLS WE USE FOR FRONTAL WIND GUST IS TO LOOK AT VERTICAL THETA SURFACES TO SEE HOW MUCH WIND WILL MIX DOWN TO THE SURFACE. USING THE MODEL DATA...THE TOOL SHOWS 40 KNOTS MIXING DOWN...SO THE WIND ADVISORY FOR THIS EVENING IS LOOKING PRETTY GOOD. THE GREATEST CHANCE FOR THE WINDS MIXING DOWN WILL BE IN AND NEAR THE FRONT...HOWEVER...THERE IS A CHANCE THAT THE WINDS WILL MIX DOWN WITH A PREFRONTAL SHOWER OR THUNDERSTORM OUT AHEAD OF THE FRONT. THESE WILL BE MORE RARE AND LESS WIDESPREAD...BUT STILL VERY POSSIBLE. ONCE THE FRONT MOVES THROUGH...IT WILL COME BACK THROUGH AS A WARM FRONT ON WEDNESDAY NIGHT AND WILL BRING IN SOME MORE RAIN. FOR TEMPS...WENT GENERALLY ONE DEGREE WARMER THAN ETA MOS FOR THE TEMPERATURES. THE ETA MOS HAS BEEN PERFORMING MUCH BETTER THAN THE GFS LATELY...SO WILL GO WITH THE TREND. .LONG TERM.../THURSDAY THROUGH TUESDAY/ THERE CONTINUES TO BE GOOD MODEL AGREEMENT ON A PATTERN CHANGE TAKING PLACE THROUGH THE PERIOD AS RIDGING BUILDS OVER THE WEST PUSHING A LONGWAVE TROUGH INTO THE EASTERN CONUS BY MONDAY. NO BIG SURPRISES IN THE LATEST GUIDANCE WITH REGARDS TO THE FIRST SYSTEM SET TO BRING A SOAKING RAINFALL ON THURSDAY AND THURSDAY NIGHT. NEXT SYSTEM STILL ON TRACK TO BEGIN AFFECTING THE AREA SUNDAY INTO MONDAY... AND WHILE CONSIDERABLE UNCERTAINTY EXISTS... SIGNS ARE POINTING TO THE POSSIBILITY THAT A MAJOR SNOWFALL COULD BE IN STORE FOR SOMEONE IN THE OHIO VALLEY OR SOUTHERN APPALACHIANS. THURSDAY AND FRIDAY... RAIN WILL CONTINUE SPREADING NORTHWARD ACROSS THE TENNESSEE VALLEY AND EAST KENTUCKY THURSDAY MORNING FORCED BY ISENTROPIC LIFT IN ADVANCE OF APPROACHING SHORTWAVE OVER THE UPPER MIDWEST. NEGATIVELY TILTED SHORTWAVE... A COUPLED UPPER LEVEL JET STRUCTURE AND STRONG LOW LEVEL JET WILL ALL INTERACT TO BRING A QUICK SHOT OF MODERATE TO POTENTIALLY HEAVY RAINFALL TO THE REGION THROUGH THURSDAY NIGHT. CORE OF HEAVIEST RAINFALL... WITH AMOUNTS IN EXCESS OF AN INCH... ARE PROGGED BY THE 08/12Z GFS TO COME IN OVER FAR SOUTHEAST KENTUCKY NEAR THE VIRGINIA BORDER. OTHER GUIDANCE INCLUDING THE 08/00Z ECMWF ARE FURTHER WEST WITH THE AXIS OF HEAVIEST RAINFALL. WILL STICK CLOSE TO HPC QPF WHICH APPEARS TO BE A GOOD COMPROMISE AND CONTINUE LIKELY TO CATEGORICAL POPS ACROSS THE AREA THURSDAY AND EARLY THURSDAY NIGHT. COLD FRONT SWEEPS PAST LATE THURSDAY NIGHT AND A BUBBLE OF SURFACE HIGH PRESSURE WEDGES IN LEAVING DECREASING CLOUDS FOR FRIDAY. THERE MAY BE ENOUGH LINGERING MOISTURE FOR A RAIN OR SNOW SHOWER EARLY IN THE DAY... HOWEVER. WILL MAKE A SLIGHT ADJUSTMENT UPWARDS IN TEMPS AS JUST A MODEST COOL DOWN FOLLOWS THE FRONT FRIDAY AND FRIDAY NIGHT. SATURDAY THROUGH TUESDAY... HIGH PRESSURE MOVES TO OUR EAST SATURDAY AS NEXT SHORTWAVE ADVANCES ACROSS THE PLAINS. OVERALL... WILL MAKE VERY FEW CHANGES TO THE SENSIBLE WEATHER SATURDAY NIGHT THROUGH MONDAY CONTINUING THE CHANCE FOR A RAIN AND SNOW MIX SATURDAY NIGHT THROUGH SUNDAY NIGHT THEN TRANSITIONING TO A MORE SNOW SHOWERY REGIME ON MONDAY. MODEL CONSISTENCY CONTINUES TO BE RATHER POOR... ESPECIALLY SO WITH THE GFS... BUT ENSEMBLING THE GUIDANCE DOES POINT TO THE POSSIBILITY OF A HEAVY SNOWFALL EVENT FOR SOMEONE. 08/00Z GEM IS MY MODEL OF CHOICE DEPICTING A SURFACE LOW RIDING NORTH-NORTHEAST FROM THE GULF INTO EASTERN KENTUCKY LATE SUNDAY... AND IT SHOULD BE NOTED THAT THE ECMWF HAS TOYED WITH THIS SCENARIO WITH PAST RUNS AS WELL. THIS SEEMS TO BE THE MOST REASONABLE SOLUTION BASED ON OTHER STORMS THIS SEASON AND DUE TO THE STRONG RIDGE OVER THE WESTERN ATLANTIC LIKELY FORCING A MORE NORTHERLY MOVEMENT. STILL TOO MUCH UNCERTAINTY TO COMMIT TO ANY ONE SOLUTION THOUGH SO WILL STICK CLOSE TO PERSISTENCE AND FINE TUNE THE DETAILS AS THE EVENT DRAWS CLOSER. SURFACE HIGH PRESSURE THEN BUILDS ACROSS THE REGION BEHIND THE DEPARTING STORM SYSTEM ON TUESDAY WITH A DRY AND SEASONABLY COOL DAY ANTICIPATED. && .AVIATION.../00Z TO 24Z/ AWAITING THE ARRIVAL OF A STRONG COLD FRONT...WHICH AT 23Z WAS SITUATED FROM NORTHERN MICHIGAN...TO NEAR PAH...FURTHER SOUTH INTO LOUISIANA. EXPECT VFR CONDITIONS THROUGH AROUND MIDNIGHT...WITH GUSTY SOUTH WINDS. EXPECT WINDS TO INCREASE THIS EVENING AS WELL. COULD SEE A FEW SHOWERS OR A THUNDERSTORM LATE THIS EVENING...BUT MOST OF THE PRECIP SHOULD MOVE INTO THE AREA BETWEEN MIDNIGHT AND 3 AM AT THE TAF SITES. EXPECTING MVFR CONDITIONS...WITH TEMPO IFR CONDITIONS WITH HEAVIER SHOWERS OR THUNDERSTORMS AS THE COLD FRONT APPROACHES AND MOVES THROUGH. EXPECTING FROPA AT LOZ AND SME AROUND 6Z TO 7Z...WITH FROPA AT JKL AROUND 7Z TO 8Z. EXPECTING WIND GUSTS UP TO 45 KT AT TIMES...ESPECIALLY JUST BEFORE AND AFTER THE FRONT. AFTER FROPA...EXPECTING A SLOW DECREASE IN WINDS THROUGH SUNRISE...THEN WINDS SHOULD DROP OFF TO UNDER 10 KT BY LATE MORNING. SHOULD SEE A PERIOD OF MVFR CONTINUING FOR A FEW HOURS AFTER FROPA...WITH VFR CONDITIONS EXPECTED AT ALL TAF SITES FROM 11Z ON. IN FACT...SHOULD ONLY SEE A FEW CI DURING THE AFTERNOON ON WEDNESDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 4 AM EST WEDNESDAY FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. WIND ADVISORY FROM 4 AM TO 7 AM EST WEDNESDAY FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...JJ/GREIF LONG TERM....ABE AVIATION...WJM
Hazardous weather outlook, Jan 8, 10:05 PM EST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1005 PM EST TUE JAN 8 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-100615- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1005 PM EST TUE JAN 8 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A STRONG COLD FRONT WILL PASS THROUGH EASTERN KENTUCKY OVERNIGHT. THUNDERSTORMS ARE POSSIBLE AHEAD OF AND ALONG THE FRONT. IN ADDITION ...WIND GUSTS AS HIGH AS 45 TO 50 MPH WILL POSSIBLE OVERNIGHT AS THE COLD FRONT CROSSES THE REGION. LOCALLY HIGHER GUSTS COULD OCCUR IN STRONGER SHOWERS AND ANY THUNDERSTORMS. THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXIST FOR MUCH OF THE AREA OVERNIGHT WITH DAMAGING WIND GUSTS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR SNOW SHOWERS LATE THURSDAY NIGHT AND ON FRIDAY. HOWEVER...TEMPERATURES ARE EXPECTED TO BE TOO WARM FOR ANY ACCUMULATIONS. SNOW IS POSSIBLE FROM SATURDAY NIGHT THROUGH MONDAY. ACCUMULATIONS DURING THIS PERIOD...IF ANY SHOULD BE LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE IN JACKSON. JP/GREIF
In the hours before
Special weather statement, Jan 8, 9:11 PM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 911 PM EST TUE JAN 8 2008 KYZ068-069-079-080-083-090245- ROCKCASTLE-PULASKI-LAUREL-WAYNE-JACKSON- 911 PM EST TUE JAN 8 2008 ...A LINE OF GUSTY SHOWERS AND THUNDERSTORMS TO AFFECT WESTERN JACKSON...ROCKCASTLE...PULASKI...NORTHWESTERN LAUREL AND NORTHEASTERN WAYNE COUNTIES THROUGH 945 PM EST TUESDAY EVENING... AT 911 PM EST...SHOWERS AND THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM STAB TO POINTER TO BETSEY...MOVING NORTHEAST AT 70 MPH. THE SHOWERS AND STORMS WILL BE NEAR ELIHU AROUND 920 PM EST...WOODSTOCK AROUND 925 PM EST...INDIAN LAKES PARK AROUND 930 PM EST...SNIDER AROUND 935 PM EST...ROCKFORD AROUND 940 PM EST... RESIDENTS CAN EXPECT UP BRIEF HEAVY RAIN...WIND GUSTS AROUND 50 MPH...AND OCCASIONAL LIGHTNING IN THESE AREAS. WJM
Special weather statement, Jan 8, 9:58 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 958 PM EST TUE JAN 8 2008 KYZ058>060-068-069-111-090330- MENIFEE-POWELL-ESTILL-ROCKCASTLE-LEE-JACKSON- 958 PM EST TUE JAN 8 2008 ...A LINE OF GUSTY SHOWERS AND THUNDERSTORMS TO AFFECT WESTERN MENIFEE...POWELL...ESTILL...WESTERN LEE...NORTHWESTERN JACKSON AND EASTERN ROCKCASTLE COUNTIES THROUGH 1030 PM EST TUESDAY EVENING... AT 958 PM EST...SHOWERS AND THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM MORRILL TO DUDLEY STATION TO LUNER...MOVING NORTHEAST AT 70 MPH. THE STORMS WILL BE NEAR WINSTON AROUND 1005 PM EST...SANDHILL AROUND 1010 PM EST...HARDWICK AROUND 1015 PM EST...STANTON AROUND 1020 PM EST...AND CORNWELL AROUND 1025 PM EST. RESIDENTS CAN EXPECT HEAVY DOWNPOURS...WIND GUSTS AROUND 50 MPH... AND OCCASIONAL LIGHTNING IN THESE AREAS. WJM
Special weather statement, Jan 8, 10:09 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1009 PM EST TUE JAN 8 2008 KYZ069-080-085-086-114-116-090345- LAUREL-WHITLEY-JACKSON-OWSLEY-CLAY-KNOX- 1009 PM EST TUE JAN 8 2008 ...A LINE OF GUSTY SHOWERS AND THUNDERSTORMS TO AFFECT SOUTHERN JACKSON...OWSLEY...CLAY...LAUREL...NORTHERN KNOX AND NORTHERN WHITLEY COUNTIES THROUGH 1045 PM EST TUESDAY EVENING... AT 1009 PM EST...SHOWERS AND THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF DILLON TO ROCKCASTLE SPRINGS TO DUCKRUN...MOVING NORTHEAST AT 70 MPH. THE STORMS WILL BE NEAR LAMERO AROUND 1015 PM EST...DABOLT AROUND 1020 PM EST...ATKINSTOWN AROUND 1025 PM EST...TRAVELLERS REST AROUND 1030 PM EST...AND LEVI AROUND 1035 PM EST. RESIDENTS CAN EXPECT UP HEAVY DOWNPOURS...WIND GUSTS AROUND 50 MPH...AND OCCASIONAL LIGHTNING IN THESE AREAS. WJM
Special weather statement, Jan 8, 10:39 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1039 PM EST TUE JAN 8 2008 KYZ058-059-068-069-090415- POWELL-ESTILL-ROCKCASTLE-JACKSON- 1039 PM EST TUE JAN 8 2008 ...A LINE OF GUSTY SHOWERS AND THUNDERSTORMS TO AFFECT POWELL...ESTILL...NORTHWESTERN JACKSON AND ROCKCASTLE COUNTIES THROUGH 1115 PM EST TUESDAY EVENING... AT 1039 PM EST...SHOWERS AND THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF ROCKFORD TO ROUNDSTONE TO MOUNT VERNON...MOVING NORTHEAST AT 55 MPH. THE STORMS WILL BE NEAR THREELINKS AROUND 1045 PM EST...FOX AROUND 1050 PM EST...KIMBRELL AROUND 1055 PM EST...CLAY CITY AROUND 1100 PM EST...AND WAGERSVILLE AROUND 1105 PM EST. RESIDENTS CAN EXPECT UP TO ONE HALF INCH OF RAIN...GUSTY WINDS AROUND 50 MPH...AND OCCASIONAL LIGHTNING IN THESE AREAS. WJM
Special weather statement, Jan 8, 10:57 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1057 PM EST TUE JAN 8 2008 KYZ068-069-079-080-083-084-090430- ROCKCASTLE-PULASKI-LAUREL-WAYNE-MCCREARY-JACKSON- 1057 PM EST TUE JAN 8 2008 ...A LINE OF GUSTY SHOWERS AND ISOLATED THUNDERSTORMS TO AFFECT WESTERN JACKSON...ROCKCASTLE...PULASKI...WESTERN LAUREL...WAYNE AND NORTHERN MCCREARY COUNTIES THROUGH 1130 PM EST TUESDAY EVENING... AT 1057 PM EST...SHOWERS AND EMBEDDED THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM PULASKI TO FRAZER TO SLICKFORD...MOVING NORTHEAST AT 55 MPH. THE STORMS WILL BE NEAR QUAIL AROUND 1105 PM EST...SPIRO AROUND 1110 PM EST...MOUNT VERNON AROUND 1115 PM EST...HUMMEL AROUND 1120 PM EST...AND EGLON AROUND 1125 PM EST. RESIDENTS CAN EXPECT UP TO ONE HALF INCH OF RAIN...GUSTY WINDS OF 50 MPH...AND OCCASIONAL LIGHTNING IN THESE AREAS. WJM
Nearby
High Wind Warnings in Kentucky, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.